Talk

Advanced search

To want to stop this medicine?

(1 Post)
PowerToTheMeeple Sun 17-Mar-19 15:07:01

Been prescribed Escitalopram a couple of days ago (currently on day 4 of taking). GP started me off on 5mg and I’m meant to increase to 10mg after a week. She prescribed them as I have had two big panic attacks - one on 12th Feb, one on 7th March with anxiety/panic attacks in between. The one on 7th March was particularly bad. When I first went to see her I opted for CBT and propranolol 10mg, but due to anxiety affecting things I went back on 13th March and asked for antidepressants. About 12 hours after taking the first dose I had a very big panic attack, which caused heightened anxiety and panic, resulting in me returning to the GP the next day to ask for help. I was very anxious and agitated, couldn’t sit down and didn’t know what to do with myself. I was pacing a hell of a lot, more than I had been with other episodes of panic. GP prescribed me a couple of days worth on Diazepam 5mg to be taken 3x a day for two days, then 2x a day for a day and finally 2.5mg when needed 2x a day.

Taking the first dose of diazepam was great, calmed me down but didn’t make me sleep. Subsequent doses have been ok, but don’t seem to have been lasting as long. I’ve perservered with the Escitalopram, but there seems to be no let up in the heightened anxiety..I feel a lot of panic in my chest a lot of the time and like I’m not breathing properly/can’t take a deep breath..today has not been a nice experience especially. I’m also having episodes of shaking and jaw clenching, my appetite is greatly reduced. I’ve still been taking the propranolol as prescribed, but that’s not having a massive effect, the only thing that kind of helps is the diazepam but not for long. I know it takes time for the Escitalopram to get into the system and that it can make things worse before they get better, but I don’t think I can cope with feeling like this for much longer. There’s no promise that these side effects will go away yet, the first two weeks is meant to be the worst, but I don’t think I can make it to the two weeks to find out - plus there’s always the chance that I get to the two weeks and things are no better.

I don’t know what to do for the best, I don’t think I want to carry on with the Escitalopram as this is hell but obviously I need to do something else to help the anxiety. I know I can’t just stop it, even though I’ve only had 4 doses, so I’ll be trying to get back in with my GP tomorrow to discuss.

Am I being unreasonable to want to stop so soon?

Join the discussion

Registering is free, quick, and means you can join in the discussion, watch threads, get discounts, win prizes and lots more.

Get started »